MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI END CAP T25 STRDRV HINDFOOT ARTHRO NAIL-EX SPRL BLD-STER; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI END CAP T25 STRDRV HINDFOOT ARTHRO NAIL-EX SPRL BLD-STER; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.013.044
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.Expiration date: unknown.Unknown when non-union began.Complainant part is not expected to be returned for manufacturer review/investigation.(b)(4) used for: hardware removal of a hind-foot nail took place on (b)(6) 2018 due to nonunion of subtalar joint.Investigation could not be completed; no conclusion could be drawn, as no product was received.Device history records review not available for reporting at this time.Based on the information available, this complaint will be accounted for and monitored via post market surveillance activities.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a hardware removal of a hind-foot nail took place on (b)(6) 2018 due to nonunion of subtalar joint.The nail was removed, iliac bone graft was taken to graft the nonunion and 6.5/7.3 cannulated screws were inserted for fixation.Procedure completed successfully with no delay in surgery.This complaint involves four (4) devices.This report is 2 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part: 04.013.044; lot: 7833861; date of manufacture: october 29, 2014; place of manufacture: (b)(4); nonconformance (ncr) noted: ncr (b)(4).Description of device history record (dhr) review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of ti spiral blade 60mm for ti retrograde femoral nails ¿ ex nonsterile product was processed through the normal manufacturing and inspection operations with no rework nor non-conformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications but there was a non-conformance noted, ncr (b)(4).This ncr was for documentation; the original vendor supplied certified test report had the calculated beta transus temperature listed in degrees fahrenheit.This was corrected to degrees celsius and the lot of material was accepted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TI END CAP T25 STRDRV HINDFOOT ARTHRO NAIL-EX SPRL BLD-STER
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7438743
Report Number2939274-2018-51779
Device Sequence Number19122750
Product Code HSB
UDI-Device Identifier10886982087423
UDI-Public(01)10886982087423
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K033618
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.013.044
Device Catalogue Number04.013.044
Device Lot Number7833861
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/25/2018
Supplement Date Received by Manufacturer05/14/2018
Initial Report FDA Received Date04/17/2018
Supplement Report FDA Received Date05/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient Weight82